Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 312, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2004, 10:22 PM CDT for Lewis County, Perry County, Wayne County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 10:22 PM CDT (03:22 UTC)
- Expired
- Oct 18, 2004, 10:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 8:00 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 190322 SVRBNA TNC101-135-181-190345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1021 PM CDT MON OCT 18 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LEWIS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF HOHENWALD SOUTHERN PERRY COUNTY IN TENNESSEE NORTHERN WAYNE COUNTY IN TENNESSEE * UNTIL 1045 PM CDT * AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF HOHENWALD...OR ABOUT 11 MILES NORTHWEST OF WAYNESBORO...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES SOUTHWEST OF HOHENWALD BY 1045 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN AND DO PRODUCE WEAK TORNADOES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3549 8802 3531 8795 3541 8746 3563 8754 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 7:45 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 18, 7:45 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT MON OCT 18 2004 .DISCUSSION... UPCOMING TORNADO WATCH EAST OF BOX 858...TO INCLUDE METRO NASHVILLE. SUPERCELLS IN WEST TENNESSEE AT THIS TIME...AND TAKING A LOOK AT THE 00Z KOHX RAOB...WIND PROFILE STRONGLY SUPPORTS EXTENSION OF WATCH TILL 04Z. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON OCT 18 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY THROUGH TUESDAY. 07
In the hours before
Local storm report, Oct 18, 7:16 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 15 S LAWRENCEBURG 35.03N 87.34W
10/18/2004 F1 LAWRENCE TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO DAMAGE ON HWY 227 SOUTH
OF LAWRENCEBURG. DAMAGE RATED F1.
0650 PM TSTM WND DMG 13 SW PULASKI 35.06N 87.20W
10/18/2004 GILES TN TRAINED SPOTTER
ROOF BLOWN OFF HOUSE ON LEXINGTON HWY SW OF MINOR HILL.
&&
JLMLocal storm report, Oct 18, 7:16 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME ON TORNADO
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 15 S LAWRENCEBURG 35.03N 87.34W
10/18/2004 F1 LAWRENCE TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO DAMAGE ON HWY 227 SOUTH
OF LAWRENCEBURG. DAMAGE RATED F1.
0650 PM TSTM WND DMG 13 SW PULASKI 35.06N 87.20W
10/18/2004 GILES TN TRAINED SPOTTER
ROOF BLOWN OFF HOUSE ON LEXINGTON HWY SW OF MINOR HILL.
&&
JLMSpecial weather statement, Oct 18, 8:29 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 829 PM CDT MON OCT 18 2004 TNZ005-006-022>025-190200- BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 829 PM CDT MON OCT 18 2004 DOPPLER WEATHER RADAR INDICATES SEVERE THUNDERSTORMS 25 MILES WEST OF THE BIG SANDY AREA MOVING EAST AT 30 MPH. NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS HAS ISSUED TORNADO WARNINGS FOR PARTS OF NORTHEAST WEST TENNESSEE...INCLUDING HENRY COUNTY. THIS SAME STORM CLUSTER WILL MOVE EAST INTO THE BENTON COUNTY AND STEWARD COUNTY AREA AROUND 9 PM. IF YOU LIVE IN THE BENTON OR STEWART COUNTY AREA STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS SHOULD THEY BE ISSUED FOR YOUR AREA. BOYD 01
Local storm report, Oct 18, 9:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL HOHENWALD 35.55N 87.56W
10/18/2004 0.75 INCH LEWIS TN AMATEUR RADIO
&&
MEDLocal storm report, Oct 18, 9:28 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL HOHENWALD 35.55N 87.56W
10/18/2004 0.88 INCH LEWIS TN AMATEUR RADIO
&&
MEDSpecial weather statement, Oct 18, 9:37 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 937 PM CDT MON OCT 18 2004 TNZ005>007-022>027-190330- BENTON-CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY- ROBERTSON-STEWART- 937 PM CDT MON OCT 18 2004 WEATHER GETTING SERIOUS IN WESTERN MIDDLE TENNESSEE AT THIS HOUR. IF YOU LIVE IN BENTON...HOUSTON AND STEWART COUNTIES...YOU ARE UNDER A TORNADO WARNING UNTIL 10 PM. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR HUMPHREYS UNTIL 1030 PM. THE LINE OF SEVERE THUNDERSTORMS EXTENDS FROM EASTERN STEWART COUNTY DOWN THROUGH NORTHERN BENTON COUNTY BACK INTO WESTERN TENNESSEE NORTH OF JACKSON. THE THUNDERSTORMS WERE MOVING EAST AT 35 MPH. THE MOST SEVERE PART OF THE LINE WAS IN NORTHERN BENTON COUNTY WHERE A STRONG WET DOWNBURST WAS INDICATED BY DOPPLER WEATHER RADAR AT 935 PM. ROTATION CONTINUES TO BE A CONCERN IN THE WARNED COUNTIES. IF LIVE IN THE WARNED COUNTIES MOVE INDOORS AND TAKE COVER NOW. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 23 min |
| Oct 18, 8:30 PM CDT | Tornado Warning | OHX | Perry, Wayne | 30 min |
| Oct 18, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 52 min |
| Oct 18, 8:57 PM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 63 min |
| Oct 18, 9:00 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 30 min |
| Oct 18, 9:30 PM CDT | Tornado Warning | OHX | Lewis, Maury | 45 min |
| Oct 18, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 55 min |
| Oct 18, 9:55 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 65 min |
| Oct 18, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Oct 18, 10:27 PM CDT | Tornado Warning | OHX | Dickson | 48 min |
| Oct 18, 10:40 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery | 2 hr |
| Oct 18, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 48 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Oct 18, 11:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 55 min |
| Oct 18, 11:25 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson | 3 hr |
| Oct 18, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 60 min |
| Oct 19, 12:09 AM CDT | Flash Flood Warning | OHX | Hickman | 2 hr |
| Oct 19, 12:12 AM CDT | Tornado Warning | OHX | Dickson, Hickman, Williamson | 33 min |
| Oct 19, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 56 min |
| Oct 19, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 31 min |
| Oct 19, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 58 min |
| Oct 19, 12:38 AM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 22 min |
| Oct 19, 12:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 50 min |
| Oct 19, 12:41 AM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Oct 19, 1:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more | 29 min |
| Oct 19, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Oct 19, 1:38 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 22 min |
| Oct 19, 1:48 AM CDT | Tornado Warning | OHX | Maury | 27 min |
| Oct 19, 1:54 AM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Oct 19, 2:01 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
| Oct 19, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 38 min |
| Oct 19, 2:17 AM CDT | Tornado Warning | OHX | Marshall, Maury | 28 min |
| Oct 19, 2:21 AM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Oct 19, 2:40 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Oct 19, 2:50 AM CDT | Flash Flood Warning | OHX | Williamson | 115 min |
| Oct 19, 2:51 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| Oct 19, 2:56 AM CDT | Tornado Warning | OHX | Coffee, Wayne | 34 min |
| Oct 19, 3:08 AM CDT | Flash Flood Warning | OHX | Hickman, Perry | 2 hr |
| Oct 19, 3:28 AM CDT | Tornado Warning | OHX | Giles | 32 min |
| Oct 19, 3:52 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 4:12 AM CDT | Flash Flood Warning | OHX | Grundy | 2 hr |
| Oct 19, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 19, 4:54 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Oct 19, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Oct 19, 5:45 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 2 hr |
| Oct 19, 6:00 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 6:31 AM CDT | Flash Flood Warning | OHX | Grundy | 119 min |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 1 more | 3 hr |
| Oct 19, 11:40 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.